New York, 2005

Damaging Wind in New York, June 13, 2005

June 13, 2005 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 13, 3:41 PM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 13, 3:41 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT MON JUN 13 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL
CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK.
SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW
POINTS IN THE LOWER 70S.   LATEST RADAR PICTURE SHOWING CELLS ACROSS
THE NORTHERN THIRD OF THE CWA.  ATMOSPHERE IS PRIME FOR
THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S.  VIL OF THE DAY WAS
63.  CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH
TRAINING ECHOS.  WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT.  ETA
BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A
SHORT WAVE.  THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL
BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH
SLOW MOVING CELLS.  TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND
HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO
THE CWA ON WEDNESDAY.
&&

.LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW
OVER THE REGION THROUGH THE END OF THE WEEK.  TEMPERATURES LOOK A
TAD COOLER THAN THE PREVIOUS RUNS.  HAVE LEANED TOWARDS HPC FOR
TEMPS AND PRECIP FOR THE EXTENDED PERIOD.  HAVE A CHANCE OF SHOWERS
THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW.  HIGH PRESSURE BUILDS
IN FOR SUNDAY AND EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS
AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR
VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP
TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS
MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION
WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING
INTO AFTERNOON.
&&

.HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR
AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY
MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES.
STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY
DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE
WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN
PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 13, 3:16 PM EST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT MON JUN 13 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
416 PM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...

WIDELY SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TODAY.
THUNDERSTORMS WILL BE RANDOMLY DISTRIBUTED AND WILL OCCUR MOSTLY THIS
AFTERNOON.  WITH THE ATMOSPHERE CONTAINING A LARGE AMOUNT OF WATER
VAPOR...ANY THUNDERSTORMS ARE LIKELY TO PRODUCE VERY HEAVY RAINFALL.
THUNDERSTORMS WILL MOVE EAST AT 10 TO 15 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS MAY OCCUR AGAIN ON TUESDAY...BUT THEY ARE NOT EXPECTED
TO BE SEVERE.  ON WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS...THERE
IS A CHANCE THAT THEY MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...RAINFALL OF
MORE THAN AN INCH AND A HALF IN A SHORT PERIOD OF TIME SHOULD BE
REPORTED.

In the hours before

Special weather statement, Jun 13, 5:44 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT MON JUN 13 2005

NYZ032-132315-

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....AND HEAVY RAIN.  THIS STORM WAS LOCATED 16 MILES WEST OF
BIG MOOSE...OR ABOUT 16 MILES NORTHWEST OF OLD FORGE...AND MOVING
EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHWEST OF BIG MOOSE BY 715 PM EDT
Local storm report, Jun 13, 6:45 PM EST, 1 hour 55 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0744PM     MON JUN 13 2005
#1 0010011 001
EYSO WLSR QHQT QTRF WAPT APTS
01240    FILE 28   YATES CO SO NY0610000                     JUN 13-05
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                   SEVERE THUNDERSTORM

DETAILS CONCERNING EVENT: STRONG THUNDERSTORMS WITH VERY HEAVY RAIN
                          THUNDER LIGHTNING AND WINDS

COUNTY(S) AFFECTED: YATES COUNTY

LOCATION (INCLUDING TOWN AND NEAREST ROAD): YATES COUNTY TOWNS OF
BARRINGTON TORREY JERUSALEM BENTON MIDDLESEX

DATE AND TIME CONDITION STARTED: APPROX 1830 HRS
DATE AND TIME CONDITION ENDED: APPROX 1915 HRS
EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS TELCO AND ELECTRICAL POLES
AND WIRES DOWN   ALSO SEVERAL REPORTS OF TRESS DOWN

NUMBER KILLED: 0        NUMBER INJURED: 1
REMARKS: 1 SUBJ INJURED WHEN TREE FELL ON RESIDENCE INJURING AND
TRAPPING HER IN THE DWELLING- OCCURANCE WAS 1000 BLK E LAKE RD
T/ BARRINGTON

AUTH PHONE #: 315 536-4438

AUTH WARNER,JOHN SGT                   MARELLI 1943

OPER - MARELLI,ERIC P                 1943
Local storm report, Jun 13, 7:23 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      CHESTERTOWN             43.65N 73.80W
06/13/2005                   WARREN             NY   TRAINED SPOTTER

            WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
            RIVERS.

0600 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
06/13/2005                   WARREN             NY   TRAINED SPOTTER

            3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
            ROADWAYS

&&

KLAPENTA
Local storm report, Jun 13, 7:48 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
06/13/2005                   WARREN             NY   LAW ENFORCEMENT

            INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
            AND 25.

&&

KLAPENTA
Local storm report, Jun 13, 8:03 PM EST, 37 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM     MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495    FILE 28   WARREN COUNTY SO     NY0560000            JUN 13-05
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                          FLOOD EVENT

COUNTY(S) AFFECTED: WARREN

CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):

DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING

REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS

AUTH PHONE #: 518 743-2501

AUTH WEBSTER,MICHAEL SGT

OPER - WELLS,JOHN T                   2100
Local storm report, Jun 13, 8:15 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     FLASH FLOOD      CHESTERTOWN             43.65N 73.80W
06/13/2005                   WARREN             NY   LAW ENFORCEMENT

            I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
            BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
            AND CHESTERTOWN AREA DUE TO FLOODING

&&

KOLECI

The radar

The Albany radar (KENX), 48 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saratoga

When
June 13, 8:40 PM EST
Where
Saratoga County, Galway
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.017, -74.033

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459551.